MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 ATTUNE SHIM SZ9 7MM; ATTUNE INSTRUMENTS : TIBIAL TRIALS

DEPUY ORTHOPAEDICS, INC. 1818910 ATTUNE SHIM SZ9 7MM; ATTUNE INSTRUMENTS : TIBIAL TRIALS
Catalog Number 254500745
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
There is a fissure in the white plastic.No adverse consequences for patient or user.No surgery delay reported.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Pc-(b)(4).Examination of the returned device confirms the reported event of trial damage.The observed cracking is initiating around the metal insert of the trial.A pra (b)(4) (preliminary risk assessment) meeting was held to discuss a product escalation out of australia concerning the attune shims.The team has determined that there is no additional patient risk associated with this issue.Although cracks are occurring, this failure mode does not lead to a patient harm of infection.The rate of infection for attune is within the state rate in the risk management report and is statistically similar to the rate of infection for the total knee class.Although a definitive root cause is not known, a combination user technique, improper technique or misuse, and the use of contraindicated chemicals (non-compliant to cleaning guidelines), may lead to weakening of the material, as seen in the returned device.Based on the performed investigation and pra (b)(4) determination of no additional patient risk, corrective action is not indicated.Continue to monitor via sep-419.

Brand Name
ATTUNE SHIM SZ9 7MM
Common Device Name
ATTUNE INSTRUMENTS : TIBIAL TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7205149
Report Number1818910-2018-51511
Device Sequence Number11008944
Product Code HWT
UDI-Device Identifier10603295134176
UDI-Public10603295134176
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500745
Device Lot NumberBFA0M78
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer03/28/2018
03/28/2018
Initial Report FDA Received Date01/19/2018
Supplement Report FDA Received Date03/29/2018
04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1